Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2008, 11:16 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 11:16 PM EDT (03:16 UTC)
- Expired
- Jun 9, 2008, 11:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 18 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:25 PM EDT | TSTM WND DMG | 7 Nw Indianapolis, IN | POWERLINES BLOWN DOWN INTO A TREE AT 71ST AND CAMBERWOOD...THE TREE IS NOW ON FIRE. PEA SIZE HAIL ALSO REPORTED. TIME ESTIMATED. |
| Jun 9, 11:26 PM EDT | TSTM WND GST 69 | 7 Nw Indianapolis, IN | WEATHERBUG SITE AT PIKE HIGH SCHOOL RECORDED 69 MPH WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 100317
SVRIND
INC063-097-100345-
/O.NEW.KIND.SV.W.0106.080610T0316Z-080610T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 PM EDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HENDRICKS COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 1145 PM EDT
* AT 1114 PM EDT...TRAINED WEATHER SPOTTERS REPORTED 65 MPH WINDS
IN AVON AT 1106 PM. THIS STORM WAS LOCATED OVER WEST CENTRAL
MARION COUNTY...OR 7 MILES WEST OF INDIANAPOLIS...AND MOVING
NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CROWS NEST BY 1125 PM EDT...
CASTLETON BY 1130 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 105 AND 125.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 0 AND 3.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 70 AND 91.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 67 AND 98.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3969 8598 3967 8631 3983 8642 3992 8625
3994 8609 3993 8608 3993 8599
TIME...MOT...LOC 0316Z 242DEG 44KT 3980 8624
$$
JH2 follow-up statements
000
WWUS53 KIND 100332
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1130 PM EDT MON JUN 9 2008
INC063-100340-
/O.CAN.KIND.SV.W.0106.000000T0000Z-080610T0345Z/
HENDRICKS-
1130 PM EDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENDRICKS COUNTY
IS CANCELLED...
LAT...LON 3993 8608 3993 8599 3980 8600 3980 8625
3985 8632 3992 8625 3994 8613
TIME...MOT...LOC 0330Z 235DEG 43KT 3989 8615
$$
INC097-100345-
/O.CON.KIND.SV.W.0106.000000T0000Z-080610T0345Z/
MARION-
1130 PM EDT MON JUN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN MARION COUNTY...
AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH
CROWS NEST...OR 7 MILES NORTH OF INDIANAPOLIS...MOVING NORTHEAST AT
49 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CASTLETON BY 1135 PM EDT...
A WIND GAGE NEAR PIKE HIGH SCHOOL ON THE NORTHWEST SIDE OF INDIANAPOLIS
REPORTED WIND GUSTS UP TO 65 MPH AT 1126 PM EDT.
&&
LAT...LON 3993 8608 3993 8599 3980 8600 3980 8625
3985 8632 3992 8625 3994 8613
TIME...MOT...LOC 0330Z 235DEG 43KT 3989 8615
$$
JH000
WWUS53 KIND 100342
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1141 PM EDT MON JUN 9 2008
INC097-100351-
/O.EXP.KIND.SV.W.0106.000000T0000Z-080610T0345Z/
MARION-
1141 PM EDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY WILL
EXPIRE AT 1145 PM EDT/1045 PM CDT/...
THE STRONGEST PART OF THE THUNDERSTORM WAS MOVING INTO SOUTHERN
HAMILTON COUNTY.
LAT...LON 3993 8608 3993 8599 3980 8600 3980 8625
3985 8632 3992 8625 3994 8613
TIME...MOT...LOC 0341Z 235DEG 43KT 3996 8601
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:27 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 9, 7:27 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 727 PM EDT MON JUN 9 2008 .AVIATION... DISCUSSION FOR 18Z TAFS SLOW MOVING COLD FRONT FROM WESTERN INDIANA CENTRAL ARKANSAS WITH A LINE OF THUNDERSTORMS JUST AHEAD OF THIS FRONT. THERE MAY BE A TEMPORARY LULL WITH THE THUNDERSTORMS THIS EVENING AND THESE SHOULD BE MAINLY NEAR OR JUST EAST OF AND KIND-KBMG LINE. WILL MENTION VCTS AT THOSE SITES AND KBMG MAY SEE PERIODS OF THUNDERSTORMS THIS EVENING. OTHERWISE LOOK FOR SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS AFTER MIDNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUR WAY. MODELS INDICATES PERIODS OF HEAVY RAIN AND WILL FOLLOW RUC SCENARIO WHICH HAS HEAVIEST RAIN ACROSS CENTRAL INDIANA. TIME HEIGHT SOUNDINGS INDICATE MVFR CEILINGS WITH IFR POSSIBLE LATE TONIGHT. FRONT MOVES EAST OF OUR AREA LATE TONIGHT AND SHOWERS SHOULD END BY MORNING. FINALLY VFR WEATHER RETURNS BY MID MORNING ON TUESDAY AS HIGH PRESSURE BUILDS IN THE OHIO VALLEY. && .PREVIOUS DISCUSSION... SURFACE BOUNDARY OUT IN WESTERN PORTION OF THE CWA WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EARLY EVENING. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN THE SHORT TERM. A SW OVER THE SOUTHERN PLAINS WILL MOVE TO THE NE THIS EVENING AND OVERNIGHT AND WILL HELP WITH FURTHER DEVELOPMENT OF PRECIPITATION. WENT CLOSER TO NAM IN SHORT TERM AS IT IS DOING BETTER WITH CURRENT LOCATION OF PRECIPITATION. THE GFS IS TOO QUICK WITH THE PRECIP BASED ON RADAR. WEAK CAP HAS BEEN BROKEN WITH DAYTIME HEATING AND WITH CONVECTIVE TEMPERATURE OF 85F ALREADY REACHED. EXPECT THUNDERSTORMS TO DEVELOP AND BECOME GREATER IN COVERAGE THIS EVENING AND OVERNIGHT AS SW MOVES CLOSER TO AREA. SOUNDINGS AND MODELS INDICATE A LARGER AREA OF PRECIPITATION LATER DURING THE EVENING AND INTO THE OVERNIGHT HOURS. WITH PWATS OF 1.75 TO 2.00 AND LOW LEVEL JET EXTENDING INTO THE AREA EXPECT HEAVY RAINFALL WITH WIDESPREAD VALUES CLOSE TO AN INCH WITH LOCALIZED AREAS OF UPWARDS TO TWO OR THREE INCHES. SOUNDINGS INDICATE DRIER AIR MOVING IN BY TUESDAY MORNING AND LASTING THROUGH THURSDAY. A RIDGE WILL BEGIN TO MOVE IN DURING THE MIDDLE OF THE WEEK GIVING THE AREA WARMER TEMPERATURES. BASED ON COMPARISON WITH MODEL 850MB TEMPERATURES GUIDANCE APPEARS TO HAVE A HANDLE ON THE SITUATION AND THEREFORE WENT CLOSE TO GUIDANCE TEMPS. MODELS SIMILAR AT BEGINNING OF EXTENDED HOWEVER DIVERGE THIS WEEKEND. BOTH ECMWF AND GFS SHOWING RIDGE OVER AREA ON THURSDAY ALLOWING FOR WARMER TEMPERATURES OVER THE REGION. RIDGE BEGINS TO MOVE TO THE EAST FRIDAY. ECMWF IS SLOWER THIS WEEKEND WITH BRINGING COLD FRONT THROUGH THE AREA. WENT CLOSER TO THIS SOLUTION FOR TIMING THAN THE GFS SINCE RIDGE ACROSS THE EASTERN STATES WILL SLOW SYSTEM PROGRESSION. ECMWF DOES SEEM TO BE OVERDOING THE PRECIP AS IT IS DOING THIS IN THE SHORT TERM SO HAVE HELD OFF ON HEAVIER QPF AMOUNTS AT THIS TIME. COOLER TEMPERATURES WILL BE AROUND FOR SATURDAY WITH PRECIPITATION CONTINUING AROUND THE REGION AND WITH FRONT MOVING THROUGH. WENT CLOSE TO GUIDANCE TEMPERATURES AS THESE SEEMED REASONABLE WITH RAINFALL OVER THE AREA. AFTER THE FRONTAL PASSAGE THE REGION WILL DRY OUT FOR SATURDAY NIGHT THROUGH SUNDAY BEFORE A WEAK WAVE BRINGS A CHANCE FOR PRECIPITATION BACK INTO THE PICTURE FOR MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR INZ021-028>031-035>049-051>057-060>065-067>072. && PUBLIC...BROOKS AVIATION...JH
Hazardous weather outlook, Jun 9, 4:25 AM EDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 AM EDT MON JUN 9 2008 INZ021-028>031-035>049-051-052-055>057-060-065-072-100830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-JOHNSON-SHELBY- RUSH-SULLIVAN-DECATUR-JENNINGS- 425 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS. STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT THE PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL AND FLASH FLOODING. MINOR TO MAJOR RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. ANY ADDITIONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053-054-061>064-067>071-100830- OWEN-MORGAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 425 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...PRIMARILY NORTH AND WEST OF A BEDFORD TO RUSHVILLE LINE. THREATS TODAY WILL INCLUDE DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...FREQUENT LIGHTNING...AND HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE IN ANY AREAS THAT RECEIVE HEAVY RAINFALL IN THUNDERSTORMS. STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. AFTER MIDNIGHT THE PRIMARY THREAT FROM THESE STORMS WILL BECOME HEAVY RAINFALL AND FLASH FLOODING. MAJOR TO NEAR RECORD FLOODING WILL CONTINUE ACROSS PORTIONS OF THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS TODAY. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL END BY EARLY TUESDAY MORNING. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL THURSDAY NIGHT THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. NEAR RECORD FLOODING ON THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS WILL BEGIN TO RECEDE THIS COMING WEEK. HOWEVER RIVERS WILL REMAIN WELL ABOVE FLOOD STAGE IN MANY LOCATIONS FOR SEVERAL DAYS. ANY ADDI TONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Local storm report, Jun 9, 7:08 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL NORTH TERRE HAUTE 39.54N 87.36W
06/09/2008 U0.25 INCH VIGO IN TRAINED SPOTTER
0230 PM HAIL 2 S MEROM 39.03N 87.57W
06/09/2008 U0.88 INCH SULLIVAN IN PUBLIC
0257 PM HAIL 8 SSW TERRE HAUTE 39.36N 87.44W
06/09/2008 U1.25 INCH VIGO IN LAW ENFORCEMENT
0303 PM HAIL TERRE HAUTE 39.47N 87.38W
06/09/2008 U1.75 INCH VIGO IN BROADCAST MEDIA
LOCAL MEDIA RELAYED REPORT FROM A TRUCKER OF GOLFBALL
HAIL CAUSING A BROKEN WINDSHIELD ON INTERSTATE 70.
0305 PM HAIL 3 S TERRE HAUTE 39.43N 87.38W
06/09/2008 U0.75 INCH VIGO IN AMATEUR RADIO
0310 PM HAIL 2 E TERRE HAUTE 39.47N 87.35W
06/09/2008 U0.50 INCH VIGO IN AMATEUR RADIO
DIME SIZE HAIL REPORTED 2 MILES EAST OF TERRE HAUTE ON
HIGHWAY 46.
0311 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
06/09/2008 M61.00 MPH VIGO IN ASOS
MEASURED BY ASOS AT TERRE HAUTE INTERNATIONAL AIRPORT.
0345 PM FLASH FLOOD 3 S NORTH SALEM 39.82N 86.64W
06/09/2008 HENDRICKS IN AMATEUR RADIO
FLOODED INTERSECTION AT US 236 AND COUNTY ROAD 400N.
0400 PM TSTM WND DMG 1 S CLAYTON 39.67N 86.52W
06/09/2008 HENDRICKS IN AMATEUR RADIO
A 3 FOOT DIAMETER TREE WAS DOWNED IN THE ROADWAY NEAR
CLAYTON CEMETERY.
0410 PM HAIL 8 NNW MARTINSVILLE 39.53N 86.48W
06/09/2008 U0.75 INCH MORGAN IN AMATEUR RADIO
REPORTED IN WILBUR.
0410 PM TSTM WND DMG PLAINFIELD 39.70N 86.39W
06/09/2008 HENDRICKS IN AMATEUR RADIO
THREE FOOT DIAMETER TREE BLOWN DOWN NEAR CENTER STREET
AND STANLEY ROAD.
0428 PM HAIL 4 W SOUTHPORT 39.66N 86.19W
06/09/2008 U0.75 INCH MARION IN PUBLIC
HAIL REPORTED AT STATE ROAD 37 AND SOUTHPORT ROAD.
0430 PM FLASH FLOOD SPENCER 39.29N 86.77W
06/09/2008 OWEN IN LAW ENFORCEMENT
REPORTS OF WATER OVER ROADS IN SPENCER AND NORTHWEST OWEN
COUNTY.
0430 PM HAIL 3 S INDIANAPOLIS 39.73N 86.15W
06/09/2008 U0.75 INCH MARION IN PUBLIC
0430 PM TSTM WND GST FISHERS 39.95N 86.02W
06/09/2008 E60.00 MPH HAMILTON IN EMERGENCY MNGR
0430 PM HAIL FISHERS 39.95N 86.02W
06/09/2008 U0.75 INCH HAMILTON IN AMATEUR RADIO
0440 PM HAIL WORTHINGTON 39.12N 86.98W
06/09/2008 U0.50 INCH GREENE IN LAW ENFORCEMENT
0445 PM TSTM WND GST ANDERSON 40.09N 85.69W
06/09/2008 M56.00 MPH MADISON IN EMERGENCY MNGR
0450 PM TSTM WND GST 6 S ALEXANDRIA 40.17N 85.68W
06/09/2008 E60.00 MPH MADISON IN TRAINED SPOTTER
0450 PM TSTM WND GST ANDERSON 40.09N 85.69W
06/09/2008 M74.00 MPH MADISON IN EMERGENCY MNGR
74 MPH WIND GUST MEASURED AT THE MADISON COUNTY EMERGENCY
OPERATIONS CENTER.
0455 PM FLASH FLOOD 5 NE INDIANAPOLIS 39.83N 86.08W
06/09/2008 MARION IN PUBLIC
STANDING WATER REPORTED AT 52ND AND MITHOEFFER ROAD.
0500 PM HEAVY RAIN INDIANAPOLIS 39.78N 86.15W
06/09/2008 M2.50 INCH MARION IN AMATEUR RADIO
0500 PM TSTM WND GST YORKTOWN 40.17N 85.48W
06/09/2008 E65.00 MPH DELAWARE IN AMATEUR RADIO
0501 PM HAIL PENDLETON 40.00N 85.74W
06/09/2008 U1.75 INCH MADISON IN LAW ENFORCEMENT
0505 PM TSTM WND DMG GREENFIELD 39.79N 85.77W
06/09/2008 HANCOCK IN TRAINED SPOTTER
TREES WERE DOWNED IN GREENFIELD.
0505 PM TSTM WND GST 1 S MUNCIE 40.18N 85.39W
06/09/2008 U55.00 MPH DELAWARE IN AMATEUR RADIO
0510 PM HAIL FAIRLAND 39.60N 85.86W
06/09/2008 U0.75 INCH SHELBY IN AMATEUR RADIO
0530 PM TSTM WND DMG 6 S ALEXANDRIA 40.17N 85.68W
06/09/2008 MADISON IN TRAINED SPOTTER
TREES WERE DOWNED IN THE ROADWAY.
0530 PM FLASH FLOOD INDIANAPOLIS 39.78N 86.15W
06/09/2008 MARION IN LAW ENFORCEMENT
NUMEROUS REPORTS OF FLASH FLOODING COUNTYWIDE.
&&
SUMMARY OF SEVERE WEATHER AND FLOODING REPORTS RECEIVED THUS FAR.
NIELDLocal storm report, Jun 9, 10:01 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLOOD 6 W WASHINGTON 38.66N 87.28W
06/09/2008 KNOX IN COUNTY OFFICIAL
ALL 4 LANES OF UNITED STATES HIGHWAY 50 UNDER WATER AT
THE DAVIESS/KNOX COUNTY LINE
&&
PGRAYLocal storm report, Jun 9, 10:03 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL BRAZIL 39.52N 87.12W
06/09/2008 M1.00 INCH CLAY IN TRAINED SPOTTER
QUARTER SIZED HAIL
&&
PGRAYLocal storm report, Jun 9, 10:05 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
06/09/2008 E50 MPH VIGO IN PUBLIC
ESTIMATED GUST TO 50MPH 2E HUF AIRPORT
&&
PGRAYLocal storm report, Jun 9, 10:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL GREENCASTLE 39.64N 86.84W
06/09/2008 E0.88 INCH PUTNAM IN EMERGENCY MNGR
NICKEL SIZED HAIL AND EST GUST 50-55 MPH
&&
PGRAYLocal storm report, Jun 9, 11:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1114 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM NON-TSTM WND GST 5 N PLAINFIELD 39.77N 86.39W
06/09/2008 E65 MPH HENDRICKS IN NWS EMPLOYEE
ESTIMATED WINDS TO 65 MPH IN AVON
&&
JOHNSONThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:54 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 36 min |
| Jun 9, 10:15 PM EDT | Flash Flood Warning | IND | Clay, Parke, Sullivan, Vigo | 3 hr |
| Jun 9, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 35 min |
| Jun 9, 11:25 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Marion | 35 min |
| Jun 9, 11:28 PM EDT | Flash Flood Warning | IND | Clay, Parke, Putnam | 4 hr |
| Jun 9, 11:41 PM EDT | Flash Flood Warning | IND | Hamilton, Marion | 3 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Madison | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Marion | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Morgan, Owen | 3 days |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 15 hr |
| Jun 9, 11:49 PM EDT | Flash Flood Warning | IND | Daviess | 3 hr |
| Jun 10, 12:34 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 26 min |
| Jun 10, 2:44 AM EDT | Areal Flood Warning | IND | Hamilton, Marion | 6 hr |
| Jun 10, 3:40 AM EDT | Areal Flood Warning | IND | Brown, Clay, Greene, Hendricks, Johnson, Monroe and 6 more | 12 hr |
| Jun 10, 3:47 AM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush and 1 more | 12 hr |
| Jun 10, 4:05 AM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Marion, Morgan | 12 hr |
| Jun 10, 6:16 AM EDT | Flash Flood Warning | IND | Daviess | 16 hr |
| Jun 10, 11:44 AM EDT | Flash Flood Warning | IND | Daviess | 6 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Morgan, Owen | 62 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Shelby | 47 hr |
| Jun 10, 5:48 PM EDT | Flash Flood Warning | IND | Daviess | 12 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.